I have one more month to go of the high dose dex, which I’m now taking on a schedule of 7 days on and 7 days off. After the end of April, I’ll take what’s known as standard dose, which is 4 (40 mg each day) days at the start of the month or ten 4 mg tab once a week. For the past three years, I’ve taken it once a week, along with some other drug, or on its own, until it stopped being effective and I had to take more. I’ve never taken so much as I’ve had in the last three months though, and it’s wearing me out. I know I only have one more month to go, so I just have to hang in there. Dex causes me a lot of problems, as it does most people. I have stomach problems, thin skin, blurred vision, high blood sugar (on dex days), muscle weakness, PVCs, fatigue and about all the cushing’s symptoms you can get. I think the hardest thing about it is being so weak and shaky. If you’ve ever taken dexamethasone, you know what I’m talking about. You can’t even write because your hands shake so much.
When I see the doc on April 5th, I hope to find out if my insurance company has approved the harvest of my stem cells. If that’s the case, then I’d see when I can proceed with that. Since I’m in a trial, I’d have to drop out before I could have the Cytoxan (conditioning chemo), so I’d probably wait until Revlimid is approved by the FDA for the treatment of MM to do it. That way, I can stay on it for free as long as possible and then have it prescribed to me after the harvest if I need it. I’m so tired of feeling crummy that SCT almost looks good at this point.